I just switched from Synthroid to Armour about 2 months ago. I think I am on 1gr (?) of Armour. I've felt slightly unwell for a few weeks - I feel a little dizzy and my legs feel weak (strangely only when I sit). Also I have missed my period. I was going to see my obgyn but thought to check side effect for armour and this seems like the problem. My doctor is away until next week. Should I stop/reduce the armour until then? Or go see another doctor sooner? I'm not sure how serious this is. Also going forward wondering if I should go back on synthroid as I was happy on that. Thanks for any advice.
Since you did well on synthroid-why did your doctor change you to a thyroid extract? Doesn't make sense, unless the company is having a production problem or there could be an interaction with another medicine. Armour was shut down for over a year, and I had to change to a pork based thyroid suppliment for about a year. I didn't do well. Have you had your lab work done to test your thyroid? That's usually done during this time -4-6 weeks. While there shouldn't be a reason for the different thyroid suppliments to work so differently on a person- they do. I'm not sure how much is in a grain. If you can- call your doctor's office and request a thyroid scan right away. Ask for the lab to send you a copy and track your lab work. There are 2 types of thyroid suppliments that I don't do well with. pork extract and synthroid. They kept telling me the pork shouldn't make me feel differently, but it seemed to activate my own thyroid production. If you can't get somebody in your doctor's office to order the lab work, go to a different doctor. Usually there's more than one doctor or they have a friend doctor that will take care of you-so call your office immediately. Tell them up front that you are not feeling well and you want this to be checked. If your thyroid levels are good-see your OB-GYN. I'm trying to help you without causing a dent in your wallet or making extra work for you.
let me know what happens-by the way- about how old are you?
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2010 • 7 answers
Posted 4 Jan 2012 • 2 answers
Armour Thyroid - I was on synthroid for 20 plus years, recently have started 90mg of armour because?
Posted 21 Apr 2012 • 3 answers
Posted 18 Sep 2015 • 0 answers
Posted 14 Apr 2018 • 0 answers